Jump to content
CrazyBoards.org

Recommended Posts

When I was at 50 mg plus 600 mg Lithium (still at 600 mg Lithium) I did fine. Now that we've increased the Topamax I am anxious as hell. I did fine for about two months there and just want to get back to that but my pdoc wants to get me up on Topamax so I can quit my Dilantin.

Does anyone know if Topamax can actually cause anxiety? I know it can be used to treat it but I can't see anything else that's changed... Thanks!

- Kiki

Link to comment
Share on other sites

Now keep in mind that for me it's been FOREVER since I titrated up, so my memory is hazy in regards to this and it may not be helpful at all. Sorry.

But for me, it seemed like Topamax was activating at around 50mg and settled down after I got to the 100mg mark. Granted, Topamax tends to be EXTREMELY DOSE SPECIFIC per person. I don't think that this can be stressed enough.

And the activation that I felt at 50mg may translate to nervousness for others. Or not. I really don't know. Sorry.

It also depends upon if you have a lot of temporal lobe issues. I happen to take Topamax mostly for seizure control. Secondarily for BPI control. I just happen to be REALLY lucky that it works for me. Granted I have to take 400mg plus Keppra, but hey...whatever works baby, whatever works!

This post probably didn't help you at all. Sorry.

I suppose what I'm trying to type is that perhaps at a higher or lower dose it may stop the nervousness. Plus I would have to look up how it would interact with your other AC's because I'm not braining particularly well right now at the moment. Sorry hon. I'll check back in when I have the info.

Link to comment
Share on other sites

It also depends upon if you have a lot of temporal lobe issues. I happen to take Topamax mostly for seizure control... .....

Yeah, what Maddy said...and I'm sorry if my response is of no help at all. Just thought I'd share....

When my neuro. upped my Topa. by 100mgs. in one shot, I became pretty jittery. (he bumped me up to 400 mgs.) I was also taking a pretty hefty dosage of Lamictal at the time. And I have temporal lobe issues, but not of the bipolar nature..."just" Epilepsy.

But I found that things evened out after awhile...maybe that'll happen for you, or perhaps you just need some tweaking?

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...